Nevada, 2007

Heat in Nevada, August 16, 2007

August 16, 2007 · NWS VEF · 1 event in 1 county or zone

Hot desert temperatures claimed another life.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

Hot desert temperatures claimed another life.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 16, 8:30 AM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 16, 8:30 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT THU AUG 16 2007

.SYNOPSIS...A WEAK RIDGE OF HIGH PRESSURE WILL PROVIDE MAINLY
SOUTHERLY FLOW ACROSS THE REGION THROUGH FRIDAY AND MAINTAIN
MONSOONAL MOISTURE OVER PORTIONS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA. AN APPROACHING TROUGH OF LOW PRESSURE OVER THE PACIFIC
NORTHWEST WILL TURN THE FLOW TO THE SOUTHWEST ON SATURDAY AND
PROVIDE DRIER CONDITIONS OVER THE WEEKEND. TEMPERATURES WILL REMAIN
SLIGHTLY ABOVE NORMAL THROUGH SUNDAY.
&&

.UPDATE...PREC WATER VALUES HAVE INCREASED OVER SOUTHERN NEVADA WITH
12Z KDRA SOUNDING INCREASING TO OVER 1 INCH. LIMITED FOCUSING FOR
THIS AFTERNOON SEEN. EXPECT MAIN ACTIVITY TO BE OVER NORTHWEST
ARIZONA WITH ISOLATED ACTIVITY ACROSS SOUTHERN NEVADA/SOUTHEAST
CALIFORNIA. CURRENT FORECAST ON TRACK WITH NO UPDATES PLANNED ATTM.
&&

.PREV DISCUSSION...325 AM PDT SHORT TERM...EAST TO SOUTHEAST FLOW
FROM BOTH STEERING AND OUTFLOW LAST EVENING PROVIDED A MARGINAL
INCREASE IN MOISTURE ACROSS SOUTHERN NEVADA. THE FLOW IS BECOMING
MORE SOUTHERLY FOR TODAY AND FRIDAY BEFORE SHIFTING TO A DRIER
SOUTHWESTERLY FLOW ON SATURDAY. MOST RECENT NAM12 RUN IS INDICATING
A COUPLE OF WEAK IMPULSES AT 500 MB WHICH MAY ACT TO SLIGHTLY
ENHANCE CONVECTIVE ACTIVITY OVER CLARK AND LINCOLN COUNTIES THE NEXT
TWO DAYS. WITH SUFFICIENT MOISTURE AND WEAK INSTABILITY IN PLACE
HAVE ADDED ISOLATED THUNDERSTORMS TO MUCH OF CLARK AND LINCOLN
COUNTY FOR THURSDAY AND FRIDAY AND SCATTERED COVERAGE OVER THE
HIGHER TERRAIN. THE FIRST WEAK IMPULSE...CURRENTLY LOCATED OVER
NORTHWEST ARIZONA WILL ROTATE INTO NORTHEAST CLARK COUNTY AND INTO
LINCOLN COUNTY BY EARLY AFTERNOON. THE SECOND IMPULSE WILL MOVE
NORTHWARD UP TO COLORADO RIVER VALLEY FRIDAY MORNING AND INTO
SOUTHWEST UTAH FRIDAY AFTERNOON. DRIER SOUTHWEST FLOW ON SATURDAY
SHOULD SUPPRESS ANY CONVECTION OVER SOUTHERN NEVADA AND REDUCE
COVERAGE OVER NORTHWEST ARIZONA. WIND GUSTS WILL INCREASE ACROSS THE
NORTHERN PORTIONS OF THE CWA ON FRIDAY AND SATURDAY AFTERNOONS AS A
TROUGH OF LOW PRESSURE MOVES INLAND ACROSS THE PACIFIC NORTHWEST.
TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL LEVELS INTO THE
WEEKEND.
&&

.LONG TERM...00Z MODELS ARE IN DECENT AGREEMENT AND SHOW GOOD
CONTINUITY WITH PREVIOUS RUNS...DEPICTING A BROAD UPPER LOW CENTERED
OVER BRITISH COLUMBIA PUSHING EASTWARD AND HELPING TO FLATTEN THE
RIDGE POSITIONED ACROSS THE CENTRAL CONUS. THEREFORE...VERY LITTLE
CHANGED NEEDED TO THE PREVIOUS FORECAST WITH DRY WESTERLY FLOW
EXPECTED SUNDAY THROUGHOUT THE MIDDLE OF NEXT WEEK.
&&

.AVIATION...FOR MCCARRAN... THERE IS A 30 PERCENT CHANCE OF
THUNDERSTORMS ACROSS THE PEACH SPRINGS AND MORMON MESA CORRIDORS
LATE THIS AFTERNOON AND EVENING...AND AN ISOLATED CHANCE OF SEEING A
TSTM POP UP AT KLAS...BUT NOT HIGH ENOUGH TO WARRANT INCLUDING IN
THIS MORNINGS TAF. OUTSIDE OF TSTMS...WEATHER SHOULD BE RELATIVELY
BENIGN...WITH LIGHT WINDS AND FEW TO SCT CLOUD COVERAGE.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHWEST
ARIZONA AND SOUTHERN NEVADA THIS AFTERNOON. WINDS WILL REMAIN
PRIMARILY OUT OF THE SOUTHWEST WITH OCCASIONAL GUSTS UP TO AROUND 20
KTS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

JENSEN/CZYZYK/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 16, 4:26 AM PST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
526 AM PDT THU AUG 16 2007

AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-170330-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
526 AM PDT THU AUG 16 2007 /526 AM MST THU AUG 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL EXIST OVER NORTHWEST ARIZONA AND THE
HIGHER TERRAIN OF SOUTHEAST NEVADA WITH ISOLATED THUNDERSTORMS
OVER EASTERN CALIFORNIA AND THE VALLEY LOCATIONS OF SOUTHEAST
NEVADA. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL EXIST OVER NORTHWEST ARIZONA AND THE
HIGHER TERRAIN OF SOUTHEAST NEVADA WITH ISOLATED THUNDERSTORMS
OVER EASTERN CALIFORNIA AND THE VALLEY LOCATIONS OF SOUTHEAST
NEVADA ON FRIDAY. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND
DANGEROUS LIGHTNING WILL BE POSSIBLE. ISOLATED THUNDERSTORMS ARE
STILL POSSIBLE ON SATURDAY HOWEVER A DRIER SOUTHWEST FLOW STARTS
TO SPREAD ACROSS THE AREA. THE WEEKEND AND EARLY NEXT WEEK WILL BE
DRIER WITH TEMPERATURES CLOSE TO NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD OPERATING PROCEDURE

CAZ519>523-NVZ014-017-170330-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
526 AM PDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Las Vegas Valley

When
August 16, 12:00 PM PST
Where
Las Vegas Valley forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Las Vegas Valley2007-08-1662MaleUnknownDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59230.